Texas, 2003

Hail and Damaging Wind in Texas, July 10, 2003

July 10, 2003 · NWS FWD · 6 events in 2 counties and zones

5 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 10, 5:45 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 10, 5:45 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT THU JUL 10 2003

.00Z AVIATION DISCUSSION 645 PM CDT...
REMARKABLY SIMPLE TAFS...DESPITE TSRA NE TX. TAIL END OF MOISTURE
CONVERGENCE EDGING INTO METROPLEX. CB SHOULD SUFFICE...BUT WILL
WATCH PROXIMITY TO METRO APTS. AFTER SUNSET...QUIET NIGHT. SFC
BOUNDARY WEAKENS...WINDS LGT VRB. FEW CU TOMORROW WITH INCREASED
SUBSIDENCE. VFR FOR ALL TAF SITES THRU TAF PERIOD. 25

.AFTERNOON PUBLIC DISCUSSION 210 PM CDT...
A HOT/HUMID PATTERN APPEARS TO BE SETTING UP FOR THE NEXT COUPLE OF
DAYS.  AS UPPER RIDGING BUILDS OVER NORTH TEXAS...AND SUBSIDENCE
INCREASES...EXPECT RAIN CHANCES TO DWINDLE WHILE SURFACE
TEMPERATURES RISE.  MUCH OF THE AREA WILL BE IN THE UPPER 90S TO
NEAR 100 BOTH FRIDAY AND SATURDAY.  OVERNIGHT LOWS LAST NIGHT WERE
IN THE MID 70S IN MOST OF THE METRO AREAS (78 LOVE FIELD... 76
DFW... AND 75 WACO) AND WE EXPECT LOWS TO BE A BIT HIGHER TONIGHT.
WITH AFTERNOON TEMPERATURES FORECAST TO RISE NEAR 100 FRIDAY...AND
DEW POINTS IN THE LOW 70S...HEAT INDICES WILL RANGE FROM 105 TO 110
OVER MUCH OF THE AREA. THUS...A HEAT ADVISORY WILL BE ISSUED FOR
TONIGHT THROUGH SATURDAY EAST OF A GAINESVILLE...FORT WORTH...WACO
LINE...EXCLUDING THE PARIS AREA WHERE OVERNIGHT LOWS SHOULD STAY
BELOW HEAT ADVISORY CRITERIA. IT IS IMPORTANT TO POINT OUT THAT THE
HEAT WILL BE MOST INTENSE (ESPECIALLY AT NIGHT) IN THE
URBAN/METROPOLITAN AREAS SUCH AS WACO AND THE DFW METROPLEX.

THE WEAK FRONT MOVING INTO OKLAHOMA/TEXAS PANHANDLE IS STALLING AND
MIXING OUT.  FURTHER...THE UPPER-LEVEL TROUGH MOVING ACROSS NORTH
TEXAS IS FOLLOWED BY LARGE-SCALE SUBSIDENCE. THUS...IT IS VERY
DOUBTFUL THAT ANOTHER MCS WILL FORM TONIGHT AND 20 PERCENT POPS WILL
BE CONFINED TO SOUTH OF A PARIS...FORT WORTH...ERATH LINE...WHERE
SOME EVENING STORMS MAY FORM EAST OF THE UPPER-LEVEL TROUGH AXIS...
OR ALONG WEAK BOUNDARIES LEFT OVER FROM EARLIER CONVECTION.

CLAUDETTE REMAINS THE NEXT FLY IN THE OINTMENT...BUT INDICATIONS ARE
THAT THE STORM WILL PASS WELL SOUTH OF NORTH TEXAS.  IF THE STORM
INTENSIFIES INTO A HURRICANE...THE DYNAMICS OF THE STORM WOULD PLACE
NORTH TEXAS IN THE SUBSIDENT REGION THAT TYPICALLY SURROUNDS
STRONGER TROPICAL SYSTEMS.  RIDING ON THIS PREMISE...POPS WILL BE
EXCLUDED FROM THE EXTENDED ZONES UNTIL THE EXACT TRACK OF THE STORM
BECOMES CLEARER.

ROBBINS

DFW   78 100  78 100 /  20   0   0   0
ACT   78  99  78  99 /  20   0   0   0
PRX   75  97  75  97 /  20   0   0   0
DTO   77  99  77  99 /   0   0   0   0
TKI   77  98  77  98 /  20   0   0   0
DAL   78 100  78 100 /  20   0   0   0
TRL   77  98  77  98 /  20  10   0   0
CRS   77  98  77  98 /  20  20   0   0
TPL   77  99  77  99 /  20  20   0   0

.FWD...
TX...HEAT ADVISORY FOR FRIDAY THROUGH SATURDAY FOR ZONES
TXZ092>094...TXZ103>105...TXZ118>123...TXZ133>135...TXZ145>148...
TXZ159>161.
Hazardous weather outlook, Jul 10, 1:55 PM CST, 5 hours 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT THU JUL 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO SEVERE WEATHER EXPECTED. HOWEVER...ISOLATED...MAINLY EVENING
THUNDERSTORMS ARE EXPECTED ALONG AND SOUTHEAST OF A PARIS...
DALLAS-FORT WORTH...CISCO LINE. THE MAIN HAZARDS WILL BE DANGEROUS
CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 40 MPH...AND BRIEF HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...
A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY FOR AREAS MAINLY ALONG
A GAINESVILLE AND SHERMAN...TO DALLAS-FORT WORTH AND TERRELL...TO
WACO...MEXIA...CORSICANA AND PALESTINE LINE. THESE AREAS WILL SEE
LATE AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES AND
OVERNIGHT LOW TEMPERATURES IN THE UPPER 70S. ISOLATED LATE AFTERNOON
AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG AND SOUTHEAST
OF AN ATHENS...CORSICANA...KILLEEN LINE. NO SEVERE WEATHER IS
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

84/05

The radar

The Dallas/Ft Worth radar (KFWS), 57 km away, was scanning. The volume nearest the first event began at 01:44 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dallas

When
July 10, 7:43 PM CST
Where
Dallas County, Dallas Love Fld
Measured
1.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
32.817, -96.767

Hail, Dallas

When
July 10, 7:56 PM CST
Where
Dallas County, Highland Park
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.867, -96.767

Hail, Dallas

When
July 10, 7:58 PM CST
Where
Dallas County, University Park
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.817, -96.183

Thunderstorm Wind, Kaufman

When
July 10, 8:30 PM CST
Where
Kaufman County, Terrell
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.850, -96.850

Trees and power lines were blown down by high winds.

Hail, Kaufman

When
July 10, 8:42 PM CST
Where
Kaufman County, 8 mi NE of Terrell
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.717, -96.167

Occurred at Ables Springs.

Hail, Kaufman

When
July 10, 8:42 PM CST
Where
Kaufman County, Elmo
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.733, -96.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379082, 5379083, 5379084, 5378461, 5379085, 5379086.